Alert archive / Rhode Island / Special Weather Statements in 2017

Special Weather Statement, NWS Boston/Norton, MA

May 5, 2017Worcester County, Massachusetts; Kent County, Providence County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at May 5, 2017, 4:03 PM EDT for Worcester County, Massachusetts; Kent County, Providence County, Washington County, Rhode Island. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 4:03 PM EDT (20:03 UTC)
Expired
May 5, 2017, 5:00 PM EDT
In force
57 min
Issued by
NWS Boston/Norton, MA

Counties Worcester County, MA, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 66 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

597 
WWUS81 KBOX 052003
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
403 PM EDT FRI MAY 5 2017
 
CTZ003-004-MAZ004-010>012-RIZ001>004-006-007-052100-
Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Hampshire MA-Northwest Providence RI-
Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
403 PM EDT FRI MAY 5 2017

...Showers producing heavy rainfall to affect northeast Connecticut, 
Rhode Island and the Greater Worcester Area during the evening 
commute...

At 400 PM EDT, Doppler radar indicated a line of heavier rain with 
embedded thunderstorms extending from Palmer and Monson MA southward 
into eastern CT, moving northeast at 35 mph. This band of heavier 
rain is expected to track into the greater Worcester area as well as 
Rhode Island between 4 and 5 pm. Rainfall of a half inch to an inch 
is possible during this timeframe.  In addition, wind gusts up to 35 
mph are possible. 

Overflowing poor drainage areas will result in minor flooding in the 
area. This will include some typically flood prone roads and 
underpasses. Drivers should beware of the potential for hydroplaning.

Locations impacted include...
Worcester, Providence, Warwick, Cranston, Woonsocket, Leominster,
Fitchburg, Amherst, Shrewsbury, Coventry, North Providence, South
Kingstown, West Warwick, Johnston, Milford, Mansfield, North
Kingstown, Windham, Newport and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4132 7184 4141 7184 4142 7180 4164 7179
      4166 7216 4171 7225 4235 7249 4242 7237
      4230 7236 4235 7231 4247 7229 4269 7188
      4263 7186 4264 7177 4261 7173 4226 7159
      4221 7160 4219 7156 4143 7126
TIME...MOT...LOC 2000Z 224DEG 38KT 4226 7226 4162 7201 4082 7171 

$$

NMB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 5, 3:48 PM EDT, 15 minutes earlier.

Area forecast discussion, May 5, 3:48 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
348 PM EDT Fri May 5 2017

.SYNOPSIS...

Low pressure will continue to mature north across Pennsylvania
and Upstate NY ahead of which Southern New England will see a
decent slug of rain along with the potential for urban, poor-
drainage flooding overnight, with showers lingering Saturday
into Sunday. Cooler and unsettled weather follows beginning
Sunday and continues through a majority of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

*/ Highlights...

 - FLOOD WATCH continues for E/SE areas of S New England through
   Saturday morning

 - E/SE MA and all of RI included

 - Potential impacts of urban, poor-drainage flooding

*/ Discussion...

330 pm update...

Continued soaking at least for the E-half of S New England inclusive
of E MA, E CT, and RI. Accordingly, FLOOD WATCH continues for those
areas under the greatest potential risk of seeing urban, poor-drainage
flooding through Saturday morning.

In brevity, a highly anomalous, atypical setup once again for this
time of year with the broad lofting northward into S New England of
+2-3 standard deviation sub-tropically connected precipitable water
plume in excess of 1.5-inches. Coincident low-mid level convergent
forcing along a warm frontal slope rising in height towards the N.
The isentropic ascent of higher theta-E air beneath decent venting
aloft per neighboring H3 jet streak along with accompanying weak
instability, as has already been observed upstream, expecting wide-
spread rain with embedded heavier showers and possible thunderstorms.

Again the area under greatest threat over E/SE areas of S New England
coincident with the convergent low-level jet of high theta-E air. With
freezing level heights up around 11.5 kft with H85 dewpoints around
+12C and H5 dewpoint depressions less than 1C within the crux of deep
layer moisture, an efficient warm cloud-layer rainfall process ahead
of the pre-frontal surface trough. In other words pretty close if not
a tropical rain.

As of 330 pm, the roughly W-E surface warm front was across Long Island.
Earlier ahead of this front along a convergent warm-moist nose of low-
level flow there were rainfall rates of around 1 to 2 inches an hour
which led to flash flooding into the NYC metro area. The line continues
to evolve as it marches N/E ahead of the pre-frontal trough coincident
with the crux of low-level inflow. It's ahead of and associated with
this line that we have received reports of SE wind gusts up around
40 mph. A general concern, have upped our wind gusts grids as a general
average over the area. Highlight wind gust threats within short-fused
products.

As to the rains, with the shift of activity N/E parent with the warm-
front lifting N and the pre-frontal trough shifting E with the crux
of deep layer moisture ahead, expect continued localized convergence
of high theta-E along with weak instability in an environment of
efficient rainfall processes. Should continue to see significant rain-
fall rates around 1 to 2 inches per hour with the widespread rain
with embedded heavier showers, thunderstorms.

Simply a monitoring situation as we go into the evening hours. Everyone
should be aware as to the threats associated with moderate to heavy
rain of this magnitude, especially as we go into the afternoon commute:

 * Reduced visibility, especially combined with tire spray
 * Ponding of water along roadways, risks of hydroplaning
 * Urban, poor drainage issues, especially those areas notorious
   for flooding in such moderate to heavy rain situations

Overnight...

The aforementioned surface warm front lifting N, entering the warm
sector overnight, should see surface dewpoints push into the 60s.
Sultry, soupy airmass along with the anticipated rains. Looking at a
non-diurnal temperature trend where the daytime high hits at 1159p
and the morning low is a minute after. Some inherent challenges with
drier air wrapping into the broader low lifting N into PA / Upstate
NY. As we go overnight it may remain dry around the Hudson River
Valley into W portions of S New England. Still think there's a risk
of scattered shower activity given low level moisture undergoing a
measure of forcing. Otherwise E, high categorical PoPs. Widespread
rain with embedded heavier showers, thunderstorms.

Still forecasting a 1 to 3 inch storm total rainfall event with the
heavier amounts over E/SE New England within the FLOOD WATCH with
highest amounts expected over Nantucket. However, can not rule out
the axis of heavier rain of being anywhere within the flood watch.
So the message simply, be prepared for moderate to heavy rain and
associated threats and impacts.

A final note, there is a good inversion aloft throughout this event,
but perhaps as the warm sector lifts N that the cap is somewhat
eroded allowing for the mix down of faster winds out of the E/SE
to the surface, if not by advective mixing then perhaps by mechanical
means. Gusts up around 35 mph possible. Already reports over NJ of
such impacts. Will need to keep an eye out.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

Saturday into Saturday night...

Bulk of the heavy rain shifts offshore but showery weather lingers
throughout the period. Crux of deep-layer moisture pushing slowly
E offshore with the pre-frontal trough. Drier air wrapping into
the system along with cooler air ahead of the pendant low continuing
to deepen and transition into an occluding phase over PA / Upstate
NY. Accompanying fair amount of mid-level energy across the region
as lapse rates steepen with the gradual cold air advection. Available
moisture and some weak instability, expecting some scattered shower
activity, some of it perhaps moderate to heavy. Drying out towards
Sunday morning. Chance PoPs for shower activity. Slight chance thunder
mention.

On a brighter note, literally and however, with drier air entraining
into the region there is the possibility that cloud decks will become
broken to scattered allowing for sunshine. This will aid in steepening
low level lapse rates and potential later shower generation. Also
this may push temperatures in some areas to the 70 degree mark. If
not, thinking highs in the mid to upper 60s. Plenty of clouds overnight
will keep lows around the upper 40s. This in addition to lingering
warmer air aloft, the crux of cooler air associated with aforementioned
occluding low comes Sunday. See discussion below.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

*/ Highlights...

 - Unseasonably cool and showery pattern through much of next week

*/ Discussion...

Medium range models and ensembles continue to give us high confidence
in overall pattern next week, that being an anomalous upper low which
takes up residence across Northeast and brings unseasonably cool
weather along with scattered showers from time to time through at
least Thu.

Most of clouds and showers will be diurnally driven, meaning it will
be dry overall but scattered showers are more likely to occur during
afternoon and evening each day. Pattern suggests light rainfall at
any given location, on order of 0.10" or less, but just enough to
keep it feeling damp and chilly.

Temperature profiles indicate it's also possible that higher
elevations of NW MA see some wet snow mixed in Sun night or again
Mon night in any rain showers, but we don't see any risk of
accumulation right now.

While timing of short waves around upper lows are nearly impossible
to accurately pinpoint this far out, models are suggesting best chance
of showers to be Thu as last of short waves rotates around exiting
upper low. It's also possible that models are exiting system too
quickly, but for now we'll follow consensus which indicates improvement
on Fri.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...Moderate confidence.

18z update...

Through Tonight...

Lowering trend ongoing towards IFR/LIFR as RA/+RA spreads across
the terminals towards evening. Confident on CIGS but not so much
on VSBYs. This as E/SE winds increase with the potential for gusts
up around 35 kts overnight, and winds out of the S 2 kft agl aloft
increase close to 60 kts presenting a LLWS threat. Finally, with
RA/+RA there is a TSRA threat. Will not prevail for now until there
is greater confidence. May be that bulk of TSRA holds S of the
islands with isolated rumbles of thunder N tougher to nail down.

Should see drier conditions over W New England towards Saturday
morning while remaining under widespread rain and embedded +RA E.

Saturday into Saturday night...

Widespread -RA/RA pushing offshore with IFR/LIFR pushing E of the
terminals of S New England. SCT -SHRA/SHRA developing and lingering
through a majority of the timeframe, with a drying trend expected
overnight W to E. CIGS lifting, through the day W to E there is the
expectation of SCT-BKN MVFR / low-end VFR CIGS. S winds continue
with gusts up around 20 to 25 kts at times throughout.

KBOS TAF...Crux of RA/+RA towards the PM push and then lingering
overnight, lessening by morning as CIGS gradually lift. Expecting
IFR/LIFR in the next hour or two as easterly winds increase and
remaining soupy overnight. Quite a mess on runway arrival rates.
Coincident LLWS impacts with the RA/+RA thanks to a S jet up to
40 kts.

KBDL TAF...RA/+RA pushing into the terminal. Visibility dropping
to IFR along with CIGS. Expect trends to continue into the evening
hours though a W to E gradual improving trend with lifting CIGS
and improving VSBY is expected overnight towards Saturday morning.

Outlook /Sunday through Wednesday/...

Moderate confidence.

Areas of MVFR ceilings and scattered showers at times, otherwise VFR
much of the time with ceilings 040-060.

&&

.MARINE...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...Moderate confidence.

Tonight...

Widespread rain with embedded heavier showers, thunderstorms
overnight. SE winds with gusts up to 30 kts, potential for
stronger gusts up to 40 kts with any heavier precipitation,
thunderstorms. Heightened waves 5-8 feet. Will address the gale
force wind threat in the SMALL CRAFT ADVISORY. Lowered visibility
with any moderate to heavy rain.

Saturday into Saturday night...

S winds continue with gusts up around 25 kts at times. This will
keep seas heightened around 5 to 8 feet. SMALL CRAFT ADVISORIES
continued. Morning rain followed by afternoon into evening
scattered shower activity. May see some breaks of sunshine in-
between. Lowered visibility with any moderate to heavy rain.

Outlook /Sunday through Wednesday/...

High confidence.

Weak low pressure meanders near southern New England through period
with scattered showers from time to time.

Winds diminish Sun but seas probably don't fall below 5 ft on outer
coastal waters until late Mon. Light winds/calm seas Tue into Wed,
but winds shift to NE Wed and increase late in day, probably staying
under 25kt.

&&

.HYDROLOGY...

Widespread 1 to 3 inch rainfall with locally higher amounts possible
across portions of SE MA and Cape / Islands. This will result in
areas of urban and poor drainage flooding. In anticipation of this,
a Flood Watch has been issued for RI and E/SE MA where confidence
is high of heaviest rainfall and subsequent potential impact.

Flood guidance suggests the mainstem rivers will be able to handle
this rainfall. The Pawtuxet River at Cranston is most at risk for
approaching flood stage if heavier amounts approaching 3 inches
were to fall here.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...Flood Watch through Saturday morning for MAZ005>007-012>024.
RI...Flood Watch through Saturday morning for RIZ001>008.
MARINE...Small Craft Advisory until 6 AM EDT Sunday for ANZ231>237-250-
     251-254>256.
     Small Craft Advisory until 10 PM EDT this evening for ANZ230.

&&

SYNOPSIS...Sipprell/JWD
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...JWD
AVIATION...Sipprell/JWD
MARINE...Sipprell/JWD
HYDROLOGY...WFO BOX Staff
Hazardous weather outlook, May 5, 3:19 PM EDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
319 PM EDT Fri May 5 2017

CTZ002>004-MAZ002>004-008>011-026-061930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Northern Middlesex MA-
319 PM EDT Fri May 5 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ005>007-012>024-RIZ001>008-061930-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
319 PM EDT Fri May 5 2017

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-061930-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
319 PM EDT Fri May 5 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 5, 2:14 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
214 PM EDT FRI MAY 5 2017

CTZ002>004-RIZ001>004-006-051915-
Hartford CT-Tolland CT-Windham CT-Northwest Providence RI-
Washington RI-Eastern Kent RI-Western Kent RI-
Southeast Providence RI-
214 PM EDT FRI MAY 5 2017

...Showers producing heavy rainfall affecting Northeast Connecticut
and much of Rhode Island...

At 210 PM EDT, Doppler radar was tracking showers producing heavy
rainfall, along a line extending from near Lyme CT to South
Kingstown RI. Movement of these showers was northward at 35 mph.

Wind gusts up to 30 mph will accompany with these showers. In
addition, up to an inch of rainfall may occur within an hour. This
will be sufficient to produce minor ponding of water in poor
drainage areas. This will include some roads and underpasses, and
other areas prone to flooding.

Locations impacted include...
Providence, Warwick, Cranston, Manchester, Enfield, Glastonbury,
Cumberland, North Providence, South Kingstown, West Warwick, Vernon,
Johnston, Mansfield, North Kingstown, South Windsor, Windham,
Plainfield, Westerly, Smithfield and Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4136 7184 4141 7184 4142 7180 4164 7179
      4163 7196 4166 7216 4171 7224 4164 7233
      4161 7233 4159 7239 4160 7241 4158 7246
      4165 7251 4200 7251 4197 7143 4136 7142
TIME...MOT...LOC 1810Z 162DEG 30KT 4142 7239 4142 7154

NMB
Special weather statement, May 5, 2:57 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
257 PM EDT FRI MAY 5 2017

MAZ017-020-RIZ001-002-004-005-051930-
Northern Bristol MA-Southern Bristol MA-Northwest Providence RI-
Bristol RI-Eastern Kent RI-Southeast Providence RI-
257 PM EDT FRI MAY 5 2017

...Showers producing heavy rainfall affecting northeast Rhode Island
and south coastal Massachusetts...

At 256 PM EDT, Doppler radar was tracking showers producing heavy
rain, extending from Warwick and Cranston eastward thru
Swansea. Movement of these showers was north at 35 mph.

Winds gusts around 30 mph will accompany with these showers as they
move through eastern Rhode Island and south coastal Massachusetts
including the communities of Attleboro, Mansfield and Taunton. In
addition, up to an inch of rainfall may occur within an hour. This
will be sufficient to produce minor ponding of water in poor
drainage areas. This will include some roads and underpasses, and
other areas prone to flooding.

Some locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, Taunton, East
Providence, North Providence, North Attleborough, Bristol,
Attleboro, Mansfield, Easton, Lincoln, Central Falls and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4171 7151 4200 7153 4199 7136 4208 7111
      4169 7106
TIME...MOT...LOC 1856Z 169DEG 55KT 4181 7151 4178 7117

NMB
Special weather statement, May 5, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
403 PM EDT FRI MAY 5 2017

CTZ003-004-MAZ004-010>012-RIZ001>004-006-007-052100-
Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Hampshire MA-Northwest Providence RI-
Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
403 PM EDT FRI MAY 5 2017

...Showers producing heavy rainfall to affect northeast Connecticut,
Rhode Island and the Greater Worcester Area during the evening
commute...

At 400 PM EDT, Doppler radar indicated a line of heavier rain with
embedded thunderstorms extending from Palmer and Monson MA southward
into eastern CT, moving northeast at 35 mph. This band of heavier
rain is expected to track into the greater Worcester area as well as
Rhode Island between 4 and 5 pm. Rainfall of a half inch to an inch
is possible during this timeframe.  In addition, wind gusts up to 35
mph are possible.

Overflowing poor drainage areas will result in minor flooding in the
area. This will include some typically flood prone roads and
underpasses. Drivers should beware of the potential for hydroplaning.

Locations impacted include...
Worcester, Providence, Warwick, Cranston, Woonsocket, Leominster,
Fitchburg, Amherst, Shrewsbury, Coventry, North Providence, South
Kingstown, West Warwick, Johnston, Milford, Mansfield, North
Kingstown, Windham, Newport and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4132 7184 4141 7184 4142 7180 4164 7179
      4166 7216 4171 7225 4235 7249 4242 7237
      4230 7236 4235 7231 4247 7229 4269 7188
      4263 7186 4264 7177 4261 7173 4226 7159
      4221 7160 4219 7156 4143 7126
TIME...MOT...LOC 2000Z 224DEG 38KT 4226 7226 4162 7201 4082 7171

NMB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:13 AM EDTFlood WatchBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more24 hr
May 5, 2:57 PM EDTSpecial Weather StatementBOXBristol33 min
May 5, 4:46 PM EDTSpecial Weather StatementBOXBristol, Norfolk44 min
May 5, 5:17 PM EDTSpecial Weather StatementBOXBristol, Norfolk, Suffolk43 min
May 5, 5:25 PM EDTFlash Flood WarningBOXBristol, Norfolk, Plymouth2 hr
May 5, 5:51 PM EDTFlash Flood WarningBOXBristol, Norfolk, Plymouth, Suffolk114 min
May 5, 2:14 PM EDTSpecial Weather StatementBOXKent, Providence, Washington61 min

Nearby

Special Weather Statements in Rhode Island, 2017Special Weather Statements in Massachusetts, 2017Special Weather Statements in Connecticut, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.